MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES CRITICOOL; THERMAL REGULATING SYSTEM

BELMONT MEDICAL TECHNOLOGIES CRITICOOL; THERMAL REGULATING SYSTEM
Catalog Number 508-03518
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user reported that, while assessing the baby, the cooling blanket was noted to be leaking and a puddle was formed.Infant immediately changed to new cooling blanket, dried, and stabilized.Leaking blanket was set aside for an investigation.There is no patient harm associated with this incident.
 
Additional Manufacturer Narrative
The internal complaint file #cmp-002604 has been logged for this incident for traceability.We received the curewrap involved in this incident back for investigation on may 1st, 2023.Belmont received a medwatch report #1000060000-2023-8001 on (b)(6) 2023.The user reported that, while assessing the baby, the cooling blanket was noted to be leaking and a puddle was formed.Infant immediately changed to new cooling blanket, dried, and stabilized.Leaking blanket was set aside for an investigation.There is no patient harm associated with this incident the operator's manual informs the user, "if moisture or leaks are discovered in the connecting hose and/or wrap, turn off the criticool device, disconnect the power cable from its power source, and correct the problem before proceeding." the manual also provides a troubleshooting guide for water leaks, as well as the following warning statement: "water may drip from the inlet tubes of the wraps.Be sure that no electrical device or outlet is located under the criticool's water inlet or wrap tubes.When disconnecting wraps from the criticool confirm that the clamps are tight, to prevent water leaking from the wrap."all curewraps are 100% leak tested by the manufacturer prior to release for shipment.Evaluation: upon receipt of the referenced curewrap, belmont service engineers tested it with a known working criticool unit, it was found the wrap leak could be confirmed from the upper left portion of the wrap.The fabric of the wrap was reviewed under a microscope, and it was confirmed that the leak was due to a puncture in the material of the wrap.A precise root cause of this puncture could not be determined, however all wraps are 100% leak tested prior to release.If a leak occurs, the patient may get wet, however thermoregulation will continue.In the event thermoregulation cannot continue due to the leak, the device will alarm to alert the user.The wrap can be replaced to continue thermoregulation.Belmont has provided a box of replacement wraps to the user facility to resolve this issue.We will continue to monitor this type of incident closely and take further corrective and preventive actions if required.

Brand Name
CRITICOOL
Common Device Name
THERMAL REGULATING SYSTEM
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
urja jani
780 boston road
billerica, MA 01821
MDR Report Key16952302
Report Number1219702-2023-00024
Device Sequence Number6850580
Product Code DWJ
UDI-Device Identifier17290012127189
UDI-Public17290012127189
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K083662
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Inspection,Replace
Type of Report Initial
Report Date (Section B) 05/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number508-03518
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2023
Initial Report FDA Received Date05/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown